×

zbMATH — the first resource for mathematics

A Littlewood-Richardson rule for the \(K\)-theory of Grassmannians. (English) Zbl 1090.14015
Summary: We prove an explicit combinatorial formula for the structure constants of the Grothendieck ring of a Grassmann variety with respect to its basis of Schubert structure sheaves. We furthermore relate \(K\)-theory of Grassmannians to a bialgebra of stable Grothendieck polynomials, which is a \(K\)-theory parallel of the ring of symmetric functions.

MSC:
14M15 Grassmannians, Schubert varieties, flag manifolds
05E05 Symmetric functions and generalizations
05E15 Combinatorial aspects of groups and algebras (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Billey, S. C., Jockusch, W. &Stanley, R. P., Some combinatorial properties of Schubert polynomials.J. Algebraic Combin., 2 (1993), 345–374. · Zbl 0790.05093 · doi:10.1023/A:1022419800503
[2] Buch, A. S., Grothendieck classes of quiver varieties. To appear inDuke Math. J., 115: 1 (2002). · Zbl 1052.14056
[3] Buch, A. S. &Fulton, W., Chern class formulas for quiver varieties.Invent. Math., 135 (1999), 665–687. · Zbl 0942.14027 · doi:10.1007/s002220050297
[4] De Concini, C. &Procesi, C., Quantum groups, inD-modules, Representation Theory, and Quantum Groups (Venice, 1992), pp. 31–140. Lecture Notes in Math., 1565. Springer-Verlag, Berlin, 1993. · Zbl 0795.17005
[5] Demazure, M., Désingularisation des variétés de Schubert généralisées.Ann. Sci. École Norm. Sup. (4), 7 (1974), 53–88. · Zbl 0312.14009
[6] Fomin, S., Schur operators and Knuth correspondences.J. Combin. Theory Ser. A, 72 (1995), 277–292. · Zbl 0839.05093 · doi:10.1016/0097-3165(95)90065-9
[7] Fomin, S. &Greene, C., Noncommutative Schur functions and their applications.Discrete Math., 193 (1998), 179–200. · Zbl 1011.05062 · doi:10.1016/S0012-365X(98)00140-X
[8] Fomin, S. & Kirillov, A. N., Grothendieck polynomials and the Yang-Baxter equation, inProceedings of the Sixth Conference in Formal Power Series and Algebraic Combinatorics (New Brunswick, NJ, 1994), pp. 183–190.
[9] –, The Yang-Baxter equations, symmetric functions, and Schubert polynomials.Discrete Math., 153 (1996), 123–143. · Zbl 0852.05078 · doi:10.1016/0012-365X(95)00132-G
[10] Fulton, W.,Young Tableaux. London Math. Soc. Stud. Texts, 35. Cambridge Univ. Press, Cambridge, 1997.
[11] Fulton, W. &Lascoux, A., A Pieri formula in the Grothendieck ring of a flag bundle.Duke Math. J., 76 (1994), 711–729. · Zbl 0840.14007 · doi:10.1215/S0012-7094-94-07627-8
[12] Knutson, A. &Tao, T., The honeycomb model of GL n (C) tensor products, I. Proof of the saturation conjecture.J. Amer. Math. Soc., 12 (1999), 1055–1090. · Zbl 0944.05097 · doi:10.1090/S0894-0347-99-00299-4
[13] Kostant, B. &Kumar, S.,T-equivariantK-theory of generalized flag varieties.Proc. Nat. Acad. Sci. U.S.A., 84 (1987), 4351–4354. · Zbl 0624.55007 · doi:10.1073/pnas.84.13.4351
[14] Lascoux, A., Anneau de Grothendieck de la variété de drapeaux, inThe Grothendieck Festschrift, Vol. III, pp. 1–34. Progr. Math., 88. Birkhäuser Boston, Boston, MA, 1990. · Zbl 0742.14041
[15] –, Transition on Grothendieck polynomials, inPhysics and Combinatorics (Nagoya, 2000), pp. 164–179. World Sci. Publishing, River Edge, NJ, 2001.
[16] Lascoux, A. &Schützenberger, M.-P., Structure de Hopf de l’anneau de cohomologie et de l’anneau de Grothendieck d’une variété de drapeaux.C. R. Acad. Sci. Paris Sér. I Math., 295 (1982), 629–633. · Zbl 0542.14030
[17] Lenart, C., Noncommutative Schubert calculus and Grothendieck polynomials.Adv. Math., 143 (1999), 159–183. · Zbl 0978.05074 · doi:10.1006/aima.1998.1795
[18] –, Combinatorial aspects of theK-theory of Grassmannians.Ann. Comb., 4 (2000), 67–82 · Zbl 0958.05128 · doi:10.1007/PL00001276
[19] Macdonald, I. G.,Notes on Schubert Polynomials. Laboratoire de Combinatoires et d’Informatique Mathématique, Université du Québec à Montréal, 1991. · Zbl 0784.05061
[20] –,Symmetric Functions and Hall Polynomials. Oxford Univ. Press, New York, 1979. · Zbl 0487.20007
[21] Pragacz, P., Enumerative geometry of degeneracy loci.Ann. Sci. École Norm. Sup. (4), 21 (1988), 413–454. · Zbl 0687.14043
[22] Schubert, H., Lösung des Charakteristiken-Problems für lineare Räume beliebiger Dimension.Mitteilungen der Mathematischen Gesellschaft in Hamburg, I:6 (1886), 134–155. · JFM 18.0631.01
[23] Stanley, R. P., On the number of reduced decompositions of elements of Coxeter groups.European J. Combin., 5 (1984), 359–372. · Zbl 0587.20002
[24] Stembridge, J. R., A characterization of supersymmetric polynomials.J. Algebra, 95 (1985), 439–444. · Zbl 0573.17004 · doi:10.1016/0021-8693(85)90115-2
[25] –, Multiplicity-free products of Schur functions.Ann. Comb., 5 (2001), 113–121. · Zbl 0990.05130 · doi:10.1007/s00026-001-8008-6
[26] Zelevinsky A., Littlewood-Richardson semigroups, inNew Perspectives in Algebraic Combinatorics (Berkeley, CA, 1996–97), pp. 337–345. Math. Sci. Res. Inst. Publ., 38, Cambridge Univ. Press, Cambridge, 1999.
[27] Brion, M., Positivity in the Grothendieck group of complex flag varieties. To appear inJ. Algebra (special issue in honor of C. Procesi). · Zbl 1052.14054
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.